MAUDE Adverse Event Report: NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation; construct remains implanted.Pseudarthrosis has been noted at two of the three construct levels.Patient history is notable for lifestyle choices and post-operative care compliance.These may be contributors to the reported event.Labeling review: ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Patients who smoke have been shown to have an increased incidence of pseudarthrosis.".
 
Event or Problem Description
On (b)(6) 2015 a (b)(6) years old female patient underwent a 3 level procedure on c3 to c4 and c5 to c7.During a 3 month follow up appointment, it was discovered there was a possible loosening of the screws at c7.At the 12 month follow up it was confirmed that the screws loosened at c7 and showed inferior migration.The backed out screws remain in the patient.No revision is planned.No patient injury has been reported.

Brand Name
ARCHON ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6358510
Report Number2031966-2017-00012
Device Sequence Number13697231
Product Code KWQ
UDI-Device Identifier00887517202338
UDI-Public00887517202338
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR